Review of meds

Went back to GP last night for a review of my meds, I was put on Pregablin about a month ago 75mg twice a day. They helped, but half way through the day the effect wore off. GP has now put me 150mg twice a day, to see how that goes. He has also now diagnosed me with sciatica which is affecting my right leg quite badly, especially at night. Looks inevitable that i am going to need an op on my shoulder, due to the impingement. Just waiting for an appt. Other than that just plodding on, trying to pace myself. Some days is harder than others, but we just have to carry on.

9 Replies

oldestnewest
  • Have you tried drastically upping your intake of Vitamin D? Since I upped mine somewhat my symptoms have eased a lot and a locum GP told me it is impossible to overdose on D because the body gets rid of what it doesn't need. I've read research which suggests up to 4,000mg daily for people with joint problems and my GP gave me 80mg supplement so I now take three different supplements with D in them and the locum said that's fine and I could increase more! Sue

  • Hi there secondhand rose, I think you need to read online about Vitamin D toxicity. I don't know whether you misheard your G.P. but Vitamin's A, D & E are all fat soluble which means they are stored in the body. You can get a build up and any of these will start to cause you problems. Granted, vitamin D toxicity is rare but it can happen. Vitamins B & C are 'water-soluble' and your body gets rid of them if they are not used. I studied Nutrition at university so I know what your G.P. told you cannot be true.

  • Hi, thank you but last night I discovered that by accident! I am appalled by the GP having told me it was okay to take more Vit D up to that level although some fibro specialists do also say that - but mostly they are US medics. I stopped taking the extra supplements last night! Thanks again, Sue

  • Hi there secondhandrose

    It's good that you have researched first and I also think the two links I have given in my reply to everyone below as extra research and referencing may be useful for you :)

    I was wondering if have you considered asking for another blood test to check your vitamin D level so that together you and your doctor can decide what dosage to continue taking based on the latest test results?

    I am interested to know how it goes Sue please let me know how you get on :)

    :) xxxsianxxx :)

  • Hi, yes that is being done. Suex

  • Hope the extra dosage of Pregablin helps ease your symptoms. I didn't think it was helping me until I cut it down and then realised that it was really helping with the burning and sharp shooting pains. I wish I could take a higher dose than I am on but it is a trade off between pain and feeling on another planet so I am sticking to my present dose at the moment. Hopefully you will find a dose that suits you. Is he doing anything about the sciatica or is he hoping that that will right itself?

  • Hi lindamorgan

    I am so sorry to read that you are suffering in this way and I genuinely hope that you can find some resolution and relief to these problems.

    I genuinely hope that your upped Pregabalin works well for you?

    All my hopes and dreams for you

    Ken x

  • Hi there, I think you need to read online about Vitamin D toxicity. Vitamin's A, D & E are all fat soluble which means they are stored in the body. You can get a build up and any of these will start to cause you problems. Granted, vitamin D toxicity is rare but it can happen. Vitamins B & C are 'water-soluble' and your body gets rid of them if they are not used. I studied Nutrition at university so I know the above is true. I take Pregabalin 150mg twice a day, it does work but I am still in pain all day. I asked my G.P. To review my meds but he says as long as I am getting enough relief I just have to struggle on. I also take Tramadol 300mg 3 times a day & Paracetamol. I supplement vitamin C as it helps with the uptake of other nutrients from your food. Hugs x

  • Hi everyone :)

    I would like to remind you that it is possible to take too many supplements and having your levels checked by your doctor is advisable before taking any vitamin supplement in case you actually don't need to take it.

    There is a link here that explains supplement toxicity - (Hypervitaminosis) that many of you may find useful for reference regarding vitamins, required dosages and what happens when taken in excess :)

    patient.co.uk/doctor/Hyperv...

    Another link that may be useful is to one which explains about vitamin D it's dosages and also what happens when Vitamin D is taken in excess Vitamin D -Toxicity

    patient.co.uk/doctor/vitami...

    Hope these links are useful to you all :)

    Please be careful taking extra supplements and please consult your GP's first :)

    Thankyou

    :) xxxsianxxx :)

You may also like...